MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: or manager.Pma/510k # k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an extracorporeal shock wave lithotripsy (eswl), a open-end ureteral catheter was being removed from the ureter when it broke into two pieces.The physician removed the broken portion of the device from the patient using reusable graspers.It is unknown how the procedure was completed after the section of the device was removed.It was reported that no portion of the device remained within the patient.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported, following extracorporeal shock wave lithotripsy, the catheter was being removed when it was discovered to have broken in half.The pieces were successfully retrieved with graspers.There was no harm to the patient as a result of the event.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, specifications, and quality control data.One device was returned for investigation.A visual examination confirmed a 5 fr catheter was returned in a used condition and separated in two segments.The catheter was severed 21.2cm from the distal tip, approximately 5mm from the 21st ink band.The proximal segment measured 47.7cm.Total catheter length returned was 68.9cm.The point of separation had mating fractures with dark debris on the edges.The point of separation had white stress marks on the inside wall and edge indicating the catheter was bent or pinched and severed.A review of the device history record(dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Based on information received from the reporting facility, evaluation of the returned complaint device, and inspection controls in place, the cause for the reported failure mode is attributed to damage due to mishandling during use.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9785211
Report Number1820334-2020-00540
Device Sequence Number2650302
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)221018(10)10092980
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number10092980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1